1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Victosa & Lantus when LOW???

Discussion in 'Type 2 Diabetes' started by Patch, Oct 19, 2016.

  1. Patch

    Patch Type 2 · Well-Known Member

    Messages:
    2,981
    Likes Received:
    157
    Trophy Points:
    103
    Hey y'all,
    I'm injecting Victosa & Lantus. Seems to be working quite well. I've found that splitting it (morning and evening) works really well.

    BUT - some mornings I'm waking with LOW BG (3.8/4.0mmol/L). So my question is - should I still be dosing up with Victosa & Lantus when I wake?

    I don't eat breakfast, so I'm not likely to see a jump early in the morning, but if the previous nights Lantus (20 units) and Victosa (0.6mg) has worn off by the time I eat lunch, then I will see a jump after eating... Today I missed my morning shots (BG 3.8mmol/L) but took 0.6 and 20 at lunch. After lunch, my BG went up to 10.1, and has stayed there since. Todays lunch was particularly carb heavy - a chicken wrap and some Bombay mix - so the rise was completely expected. :sour:

    Also - I'm using the Freestyle Libre System. It is BLOODY good! The amount of information you get from it is just amazing. I'll be funding it myself (even if it is just for 14 days out of each month) until it is (hopefully) available on the NHS.

    Also - I'm trying this at night before bed - 1 tablespoon of coconut oil, 1/2 tsp of honey, and 1/2 tsp of celtic sea salt. I definitely find I sleep better after taking this, and the Libre shows a VERY flat line through the night.

    Anyway, back to my question - do any Basal users inject when their BG is as low as 3.8/4.0mmol/L???
     
  2. Indy51

    Indy51 Type 2 · Expert

    Messages:
    5,316
    Likes Received:
    6,227
    Trophy Points:
    178
    Hi and welcome back, @Patch.

    Sorry I can't help with advice about your meds, but hopefully someone else will be able to. Just wanted to say hi :)
     
  3. Patch

    Patch Type 2 · Well-Known Member

    Messages:
    2,981
    Likes Received:
    157
    Trophy Points:
    103
  4. AnnJohnston

    AnnJohnston Type 1 · Well-Known Member

    Messages:
    73
    Likes Received:
    38
    Trophy Points:
    58
    If you wake up with levels that low you should be having fast acting glucose to correct the hypo and having breakfast and your normal meds. Skipping meals and meds will have your levels all over the place. Would have a chat with your diabetic nurse if you can.
     
  5. Applenerd81

    Applenerd81 Type 1 · Well-Known Member

    Messages:
    205
    Likes Received:
    133
    Trophy Points:
    83
    Can't comment on Victosa, but for Lantus the onset (time it takes to work fully) is a few hours, so if it is your normal time for taking it, then it probably is ok.

    Regarding your levels and injecting, it's probably best discussed with a consultant the numbers (3.8-4) are very low for some, but is about as close to non diabetic levels as you can get.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook